South Carolina, 2013

Flash Flooding and Hail in South Carolina, June 11, 2013

June 11, 2013 · NWS CHS · 7 events in 2 counties and zones

A weak surface trough and mid level shortwave provided the main forcing mechanism for showers and thunderstorms over inland areas. A few of the thunderstorms became strong, producing damaging wind gusts and heavy rainfall at times.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A weak surface trough and mid level shortwave provided the main forcing mechanism for showers and thunderstorms over inland areas. A few of the thunderstorms became strong, producing damaging wind gusts and heavy rainfall at times.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 11, 7:17 PM EST, 39 minutes earlier.

Area forecast discussion, Jun 11, 7:17 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
817 PM EDT TUE JUN 11 2013

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION THROUGH MID WEEK BEFORE A
COLD FRONT PASSES THROUGH THE AREA LATE THURSDAY INTO EARLY FRIDAY.
HIGH PRESSURE FROM THE GREAT LAKES REGION WILL THEN BUILD OVER THE
WEEKEND AND PERSIST INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TONIGHT...ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY WILL
DIMINISH QUICKLY AFTER SUNSET AND THE LOSS OF SURFACE HEATING.
ALOFT...THE EAST COAST MID/UPPER LEVEL TROUGH WILL PUSH OFFSHORE
AS HEIGHTS RISE AND THE UPPER RIDGE NOSES IN FROM THE WEST. THE
SURFACE TROUGH WILL LINGER IN THE VICINITY AND LIGHT WINDS WILL
KEEP THINGS MIXED A BIT FOR THE EARLY PORTION OF THE OVERNIGHT.
EXPECT A MILD NIGHT WITH LOWS ONLY FALLING INTO THE LOW/MID 70S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY....CONDITIONS WILL BE MUCH WARMER AND DRYER THAN PREVIOUS
DAYS AS DEEP LAYERED HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. A
SLIGHTLY DRIER DOWNSLOPING WIND WILL LIKELY CONTRIBUTE TO SOME OF
THE WARMEST TEMPS SO FAR THIS YEAR...WITH 1000-850MB THICKNESSES
SUPPORTING OVERALL HIGH TEMPS IN THE LOW TO MID 90S WEDNESDAY
AFTERNOON...BUT BELOW ANY RECORDS. STILL IT/LL BE THE WARMEST SO
FAR FOR MANY LOCALES. HEAT INDICES WILL APPROACH NEAR 105 WITH RH
VALUES IN THE 50S. THE 12Z NAM AND GFS HAVE INCREASED POPS ALONG
THE COAST IN THE AFTERNOON DUE TO SOME BOUNDARY COLLISIONS BETWEEN
THE SEA BREEZE AND A POSSIBLE MCS THAT WILL MOVE DOWN NORTHERN AND
CENTRAL GA. INGREDIENTS FOR THUNDERSTORM DEVELOPMENT WILL BE
MODEST WITH LOW SHEAR...LACK OF UPPER LEVEL DYNAMICS...DECREASED
MOISTURE...AND ANY DISCERNIBLE BOUNDARIES. TEMPS WILL REMAIN MILD
WEDNESDAY NIGHT...IN THE MID/UPPER 70S.

THURSDAY...SOUTHWEST SFC FLOW WILL LIKELY INCREASE MOISTURE OVER THE
AREA AHEAD OF A SFC LOW TRACKING FROM THE GREAT LAKES REGION. THIS
WILL LIKELY CONTRIBUTE TO A VERY UNSTABLE ATMOSPHERE OVER THE
SOUTHEAST AS DEW POINTS REACH THE LOW/MID 70S WHILE STRONG SFC AND
COMPRESSIONAL HEATING LEAD TO SFC TEMPS WARMING INTO THE MID/UPPER
90S OVER MOST LOCATIONS AWAY FROM THE COAST. THERE IS A CHANCE WE
COULD SEE MID OR UPPER 90S AT THE TERMINALS AND APPROACHING THE
RECORDS AT BOTH CHS AND SAV AIRPORTS SHOULD CONVECTION OR CLOUD
COVER HOLD OFF UNTIL EVENING HOURS OVER THE FORECAST AREA. HEAT
INDICES WILL BE A LITTLE HIGHER THAN WEDNESDAY...NEAR 107.

THERE IS SOME CONCERN THAT SHOWERS AND THUNDERSTORMS COULD BE
STRONG THURSDAY EVENING WITH THE APPROACH OF A SFC COLD FRONT AND H5
SHORTWAVE. MODELS ARE CONSISTENT WITH THE COLD FRONT APPROACHING THE
CWA LATE THURSDAY NIGHT...WITH FROPA AFTER 00Z. SHOULD CONVECTION
TRIGGER BEFORE NIGHTFALL...SBCAPES BETWEEN 2000-3000 J/KG WITH THE
HIGHER VALUES IN SE GA...LIFTED INDEX VALUES NEAR -6C...MID LVL
LAPSE RATES NEAR -6C...AND 25-30 KT LOW LVL FLOW SUGGESTS
STRONG/SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. AFTER 00Z...THE CHANCES OF ORGANIZED SEVERE WEATHER
DIMINISH.

FRIDAY...SHOWERS AND/OR THUNDERSTORMS MAY BE ONGOING EARLY AS A COLD
FRONT SHIFTS OFFSHORE. CONDITIONS WILL THEN IMPROVE THROUGH THE
REMAINDER OF THE DAY AS DRY HIGH PRESSURE REBUILDS OVER THE
SOUTHEAST...BUT PARTLY CLOUDY SKIES LOOK TO REMAIN WITH SOME
RESIDUAL MID LEVEL MOISTURE. OVERALL...HIGH TEMPS WILL BE COOLER
THAN PREVIOUS DAYS...WITH GUIDANCE AND 1000-850 MB THICKNESSES
SHOWING TEMPS IN THE MID/UPPER 80S OVER MOST LOCATIONS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
CONDITIONS LOOK TO REMAIN QUIET OVER THE WEEKEND AS HIGH PRESSURE
BUILDS OVER THE REGION BEHIND A COLD FRONT SHIFTING WELL OFFSHORE.
LITTLE TO NO CHANCE OF SHOWER/THUNDERSTORM ACTIVITY IS ANTICIPATED
OUTSIDE AN INLAND MOVING SEABREEZE. HIGH TEMPS WILL BE A FEW DEGREES
COOLER SATURDAY...BEFORE GRADUALLY WARMING INTO EARLY NEXT WEEK AS
DEEP LAYERED HIGH PRESSURE BUILDS OVER THE SOUTHEAST. OVERALL HIGH
TEMPS SHOULD BE IN THE MID/UPPER 80S SATURDAY...BEFORE WARMING INTO
THE UPPER 80S/LOWER 90S SUNDAY INTO TUESDAY. OVERNIGHT LOWS SHOULD
RANGE FROM THE MID 60S TO LOW 70S. THE NEXT BEST CHANCE OF RAINFALL
SHOULD OCCUR WITH ANOTHER FRONT APPROACHING FROM THE NORTHWEST LATE
MONDAY INTO TUESDAY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
STILL SOME ISOLATED CONVECTION UPSTREAM FROM KCHS THAT WILL IMPACT
THE TERMINAL THIS EVENING...OTHERWISE BOTH SITES LOOK TO BE
PRIMARILY VFR THROUGH 00Z THURSDAY. THE RISK OF ANY ISOLATED
CONVECTION AT THE AIRFIELDS ON THE SEA BREEZE LATE WEDNESDAY IS
TOO LIMITED TO INCLUDE WITH THE LATEST SET OF TAFS.

EXTENDED AVIATION...MVFR CIGS/VSBYS OR LOWER ARE POSSIBLE
THURSDAY NIGHT INTO EARLY FRIDAY WITH SHOWERS AND THUNDERSTORMS
ALONG A PASSING COLD FRONT. VFR CONDITIONS ARE THEN EXPECTED OVER
THE WEEKEND.

&&

.MARINE...
TONIGHT...EXPECT ANOTHER QUIET NIGHT. THE PRESENCE OF THE INLAND
TROUGH WILL KEEP FLOW OUT OF THE SOUTHWEST THROUGH THE PERIOD.
WINDS MAY BE IN THE 15-20 KT RANGE EARLY...BUT WILL DIMINISH TO 15
KTS OR LESS LATE. SEAS WILL BE MAINLY 2-4 FT WITHIN 20 NM AND 4-5
FT BEYOND.

WEDNESDAY THROUGH SATURDAY...CONDITIONS WILL REMAIN WELL BELOW SMALL
CRAFT ADVISORY THRESHOLDS WEDNESDAY INTO EARLY THURSDAY WITH HIGH
PRESSURE DOMINATING THE WATERS. SOUTHWEST WINDS MAY THEN APPROACH
SMALL CRAFT ADVISORY THRESHOLDS OVER NORTHERN SC WATERS AND OUTER
GEORGIA WATERS THURSDAY NIGHT INTO EARLY FRIDAY AS THE PRESSURE
GRADIENT TIGHTENS ALONG/AHEAD OF A COLD FRONT ADVANCING OVER THE
COASTAL WATERS LATE. SEAS SHOULD REMAIN BETWEEN 2-5 FT...HIGHEST
OVER OUTER GEORGIA WATERS DURING FROPA. WINDS/SEAS WILL THEN IMPROVE
AND REMAIN WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS INTO THE
WEEKEND AS HIGH PRESSURE BUILDS OVER THE WATERS BEHIND THE COLD
FRONT PUSHING OVER THE WESTERN ATLANTIC.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...BDC
LONG TERM...DPB
AVIATION...
MARINE...
Hazardous weather outlook, Jun 11, 7:18 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EDT TUE JUN 11 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-130030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
818 PM EDT TUE JUN 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE HEAT...WITH HEAT INDICES OF 105 TO 109 DEGREES ON
THURSDAY...THERE IS THE RISK THAT A HEAT ADVISORY WILL BE NEEDED
AT A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-130030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
818 PM EDT TUE JUN 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 11, 6:57 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
757 PM EDT TUE JUN 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TSTM WND GST     CHARLESTON EXECUTIVE AI 32.70N  80.01W
06/11/2013  M41 MPH          CHARLESTON         SC   AWOS

&&

EVENT NUMBER CHS1300479

33
Special weather statement, Jun 11, 7:08 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EDT TUE JUN 11 2013

SCZ045-050-052-120100-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
808 PM EDT TUE JUN 11 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 900 PM EDT...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR STRAWBERRY...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
TARRY TOWN...CAINHOY...HUGER...OTRANTO...CYPRESS GARDENS...
CORDESVILLE...BUSHY PARK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3302 7959 3280 7989 3308 8016 3319 7997
TIME...MOT...LOC 0008Z 306DEG 18KT 3308 8000
Special weather statement, Jun 11, 7:12 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
812 PM EDT TUE JUN 11 2013

GAZ087-088-099>101-120100-
BULLOCH-CANDLER-EFFINGHAM-JENKINS-SCREVEN-
812 PM EDT TUE JUN 11 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH...CANDLER AND EFFINGHAM COUNTIES THROUGH 900 PM EDT...

AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GOLOID TO 6 MILES
NORTHWEST OF COLLINS LAKE...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GOLOID...ROCKY FORD...FARMDALE...OLIFFTOWN...CANOE POND...OGEECHEE...
MALLARDS POND...UNION...PLANTATION AIRPARK...BLITCH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3240 8222 3243 8219 3248 8218 3252 8215
      3256 8208 3254 8203 3261 8201 3264 8204
      3272 8165 3254 8132 3235 8173 3232 8222
TIME...MOT...LOC 0012Z 309DEG 11KT 3266 8166 3258 8203
Special weather statement, Jun 11, 7:37 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
837 PM EDT TUE JUN 11 2013

SCZ043>045-049-050-052-120130-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-INLAND
COLLETON-TIDAL BERKELEY-
837 PM EDT TUE JUN 11 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 930 PM EDT...

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LINCOLNVILLE TO
THAYER...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SLANDS BRIDGE...CANAAN...LADSON...GLOVERVILLE...CHARLESTON SOUTHERN
UNIVERSITY...SUMMERVILLE MEDICAL CENTER...NEYLES...GREGGS LANDING...
NORTHWOODS MALL...PARKERS FERRY LANDING...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3297 7960 3294 7961 3294 7957 3291 7957
      3285 7969 3280 7973 3275 7984 3278 7991
      3276 7991 3274 7986 3267 7990 3255 8019
      3256 8019 3247 8033 3249 8037 3291 8066
      3306 8014 3280 7987 3302 7959 3297 7955
TIME...MOT...LOC 0037Z 316DEG 18KT 3300 8012 3290 8058
Special weather statement, Jun 11, 7:51 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
851 PM EDT TUE JUN 11 2013

SCZ042-043-047>049-051-120115-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND
COLLETON-INLAND JASPER-
851 PM EDT TUE JUN 11 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 915 PM EDT...

AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DAVIDSON...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DAVIDSON...MCPHERSONVILLE...YEMASSEE...BLOUNTVILLE...SALKEHATCHIE...
KRESS...POCOTALIGO...BLAKE...SHELDON...GARDENS CORNER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3263 8058 3244 8082 3272 8104 3285 8089
TIME...MOT...LOC 0052Z 313DEG 17KT 3272 8089
Special weather statement, Jun 11, 7:53 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
853 PM EDT TUE JUN 11 2013

SCZ043-044-048>050-120200-
BEAUFORT-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
853 PM EDT TUE JUN 11 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...COLLETON AND BEAUFORT COUNTIES THROUGH 1000 PM EDT...

AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DORCHESTER ESTATES
TO RITTER...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLUBHOUSE CROSSROADS...COOKE CROSSROADS...GREGGS LANDING...GREEN
POND...JACKSONBORO...DELEMAR CROSSROADS...PARKERS FERRY...CAPWELLS
CROSSROADS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3255 8019 3256 8019 3245 8036 3244 8035
      3245 8037 3248 8034 3250 8036 3247 8042
      3250 8043 3249 8047 3251 8050 3249 8047
      3242 8046 3243 8044 3240 8042 3236 8052
      3285 8076 3301 8017 3260 8006
TIME...MOT...LOC 0053Z 329DEG 21KT 3295 8019 3279 8061

The radar

The Charleston,SC radar (KCLX), 102 km away, was scanning. The volume nearest the first event began at 00:55 UTC.

Open the radar archive at this moment

Event by event

4 flash flood, 3 hail. Local standard time, as filed.

Hail, Berkeley

When
June 11, 7:56 PM EST to 7:57 PM EST
Where
Berkeley County, 0.69 mi N of Goose Creek
Measured
1 in hail
Reported by
Public
Coordinates
32.990, -80.030

The public reported quarter size hail along the 100 block of Middleton Drive.

Hail, Berkeley

When
June 11, 7:59 PM EST to 8:00 PM EST
Where
Berkeley County, Goose Creek
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.980, -80.030

A spotter reported hail up to nickel size on Red Bank Road.

Hail, Berkeley

When
June 11, 8:00 PM EST to 8:01 PM EST
Where
Berkeley County, The Farms
Measured
0.75 in hail
Property damage
$500
Reported by
Trained Spotter
Coordinates
32.920, -80.020

A spotter reported penny size hail along the 1200 block of Forest Drive. Two tree limbs approximately 4 inches in diameter were also reported down at the same location.

Flash Flood, Charleston

When
June 11, 8:34 PM EST to 9:49 PM EST
Where
Charleston County, Citadel to 0.08 mi ENE of Citadel
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.800, -79.950

The media reported an estimated 2 feet of standing water at the intersection of King Street and Huger Street.

Flash Flood, Charleston

When
June 11, 8:49 PM EST to 9:49 PM EST
Where
Charleston County, 0.44 mi SSW of Citadel to 0.53 mi SSW of Citadel
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.794, -79.952

A police department reported the intersection of President Street and Fishburne street closed due to flooding.

Flash Flood, Charleston

When
June 11, 8:49 PM EST to 9:49 PM EST
Where
Charleston County, 0.41 mi SW of Citadel to 0.36 mi SW of Citadel
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.796, -79.955

A police department reported the intersection of President Street and Huger Street closed due to flooding.

Flash Flood, Charleston

When
June 11, 8:49 PM EST to 9:49 PM EST
Where
Charleston County, 0.53 mi S of Citadel to 0.5 mi S of Citadel
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.792, -79.951

A police department reported the intersection of Ashley Avenue and Nunan Street closed due to flooding.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2013Every state in 2013This day in weather historyWarnings in South Carolina, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 461648, 461649, 461652, 461643, 461645, 461647, 461656.